Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 455, NWS Austin/San Antonio, TX

August 16, 2007Lavaca County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 16, 2007, 5:32 AM CDT for Lavaca County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2007, 5:32 AM CDT (10:32 UTC)
Expired
Aug 16, 2007, 8:30 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 829 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
829 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 161034
FFWEWX
TXC285-161330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
532 AM CDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAVACA COUNTY...
  THIS INCLUDES THE CITIES OF...SHINER...MOULTON...HALLETTSVILLE...

* UNTIL 830 AM CDT

* AT 530 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME...
  EZZELL...HALLETTSVILLE AND YOAKUM.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2908 9694 2934 9658 2965 9689 2962 9716
      2940 9723

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 4:51 AM CDT, 41 minutes earlier.

Area forecast discussion, Aug 16, 4:51 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
451 AM CDT THU AUG 16 2007

.DISCUSSION...
INCREASING RAIN CHANCES ASSOCIATED WITH TROPICAL STORM ERIN
WILL CONTINUE TO SPREAD ACROSS THE AREA TODAY AND TONIGHT...
AS TROPICAL STORM ERIN MOVES FROM THE COASTAL BEND TO THE
SOUTHERN PART OF SOUTH CENTRAL TEXAS THIS AFTERNOON AND TO
THE WEST PART OF THE AREA TONIGHT AND FRIDAY MORNING.
INDICATED FLASH FLOOD WATCH THRU FRIDAY MORNING FOR THE
AREA AS LOCALLY HEAVY RAINS ARE LIKELY AND THE ADDITIONAL
SUMMER RAINS ARE LIKELY TO CAUSE RUNOFF TO LOW LYING AREAS
AND RIVERS AGAIN...AS WHAT HAPPENED IN JUNE AND JULY.
KEPT WIND ADVISORY FOR LAVACA...DEWITT...KARNES AND ATASCOSA
COUNTIES THRU THE EARLY EVENING...AREAS THAT WILL BE CLOSE
TO THE CENTER OF ERIN...TO THE NORTH OF THIS WEATHER SYSTEM...
AS IT MOVES INLAND ACROSS SOUTH TEXAS.  ADJUSTED WINDS IN
FORECASTS FOR ALL OF SOUTH CENTRAL TEXAS BASED ON THE TRACK OF
ERIN AND ITS FORWARD MOVEMENT TO THE WEST...NORTHWEST THROUGH
TONIGHT. WITH INCREASING CLOUDS AND A GOOD CHANCE OF RAIN
MODERATED DAYTIME HIGHS TODAY AND FRIDAY.

BY SATURDAY ENOUGH INSTABILITY WILL LINGER WITH WEAKNESS IN
HEIGHT FIELD ALOFT TO MENTION CHANCE OF SHOWERS AND
THUNDERSTORMS. SLIGHTLY MORE STABLE CONDITIONS DEVELOP OVER
THE AREA FROM THE WEST SUNDAY SO SHOWED SLIGHT CHANCE OF
SHOWERS ON SUNDAY.  A SLOW TRANSITION TO MORE STABLE CONDITIONS
SHOWS UP FOR MONDAY AND TUESDAY...THEN HEIGHT FIELD ALOFT
BEGINS TO WEAKEN AGAIN IN THE MID TO LATE PART OF NEXT WEEK.
AS A RESULT SHOWED SLIGHT CHANCE OF SHOWERS MAINLY IN THE
AFTERNOON FOR THE MID TO LATE PART OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              87  76  88  77  90 / 100  90  80  70  50
AUSTIN BERGSTROM INTL AIRPORT  87  75  88  77  91 / 100  90  80  70  50
DEL RIO INTL AIRPORT           89  76  84  77  95 /  60  90  80  70  50
SAN ANTONIO INTL AIRPORT       85  76  87  77  91 / 100  90  80  70  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT...FAYETTE...
FRIO...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...
MEDINA...TRAVIS...WILLIAMSON...WILSON...BANDERA...BLANCO...BURNET...
DIMMIT...EDWARDS...GILLESPIE...KENDALL...KERR...KINNEY...LLANO...
MAVERICK...REAL...UVALDE...VAL VERDE...AND ZAVALA COUNTIES.

WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...DE WITT...KARNES...LAVACA.

&&

08/03/DC
Hazardous weather outlook, Aug 16, 5:19 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 AM CDT THU AUG 16 2007

TXZ171>173-183>194-202>209-217>225-228-171100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
519 AM CDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND PERIODS OF HEAVY
RAINFALL ARE EXPECTED TODAY AS TROPICAL DEPRESSION ERIN MOVES
INLAND. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING FOR ALL OF
SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
TROPICAL STORM ERIN WILL BRING HEAVY RAIN TO SOUTH CENTRAL TEXAS
INTO FRIDAY. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 9:49 PM CDTWind AdvisoryEWXAtascosa, Bexar, DeWitt, Dimmit, Frio, Gonzales and 6 more10 hr
Aug 16, 7:02 AM CDTFlash Flood WarningEWXBastrop, Lee3 hr
Aug 16, 8:24 AM CDTFlash Flood WarningEWXLavaca3 hr
Aug 16, 11:54 AM CDTFlash Flood WarningEWXBexar, Wilson4 hr
Aug 16, 12:25 PM CDTFlash Flood WarningEWXDeWitt, Karnes3 hr
Aug 16, 2:10 PM CDTFlash Flood WarningEWXMedina3 hr
Aug 16, 3:37 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe4 hr
Aug 16, 3:56 PM CDTFlash Flood WarningEWXBandera, Medina4 hr
Aug 16, 4:20 PM CDTFlash Flood WarningEWXDeWitt, Gonzales, Lavaca3 hr
Aug 16, 4:20 PM CDTRiver Flood WarningEWXBexar4 days
Aug 16, 4:20 PM CDTRiver Flood WarningEWXBexar, Wilson4 days
Aug 16, 4:20 PM CDTRiver Flood WarningEWXKarnes6 days
Aug 16, 4:20 PM CDTRiver Flood WarningEWXKarnes3 days
Aug 16, 4:33 PM CDTFlash Flood WarningEWXGillespie, Kendall, Kerr6 hr
Aug 16, 4:39 PM CDTFlash Flood WarningEWXMedina6 hr
Aug 16, 5:11 PM CDTRiver Flood WarningEWXMedina17 hr
Aug 16, 5:41 PM CDTTornado WarningEWXKendall34 min
Aug 16, 5:48 PM CDTFlash Flood WarningEWXBlanco, Hays6 hr
Aug 16, 5:58 PM CDTFlash Flood WarningEWXReal, Uvalde6 hr
Aug 16, 6:06 PM CDTRiver Flood WarningEWXBexar4 hr
Aug 16, 6:58 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe6 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.